Vol. 12, No. 2, 2019

Download this article
Download this article For screen
For printing
Recent Issues

Volume 12
Issue 5, 721–899
Issue 4, 541–720
Issue 3, 361–539
Issue 2, 181–360
Issue 1, 1–180

Volume 11, 5 issues

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editors’ Interests
Scientific Advantages
Submission Guidelines
Submission Form
Ethics Statement
Editorial Login
Author Index
Coming Soon
Contacts
ISSN: 1944-4184 (e-only)
ISSN: 1944-4176 (print)
Other MSP Journals
Solving Scramble Squares puzzles with repetitions

Jason Callahan and Maria Mota

Vol. 12 (2019), No. 2, 343–349
DOI: 10.2140/involve.2019.12.343
Abstract

A Scramble Squares puzzle consists of nine square pieces with half of an image on each side. To solve the puzzle the pieces are arranged in a 3 × 3 grid so that sides of adjacent pieces form complete images. A repetition is a half-image that appears more than once on a piece. Previous research uses a graph-theoretical approach to establish necessary and sufficient conditions for solutions without repetitions to 2 × 2 Scramble Squares puzzles. We use a similar approach to establish necessary and sufficient conditions for solutions with repetitions to 2 × 2 Scramble Squares puzzles.

Keywords
graph theory, directed graphs
Mathematical Subject Classification 2010
Primary: 05C75, 94C15
Milestones
Received: 20 December 2017
Revised: 20 March 2018
Accepted: 4 April 2018
Published: 8 October 2018

Communicated by Kenneth S. Berenhaut
Authors
Jason Callahan
Department of Mathematics
St. Edward’s University
Austin, TX
United States
Maria Mota
St. Edward’s University
Austin, TX
United States